Hi I have just entered a question for some help about my eye and ear...probably a flare?

I have had probs with loss of hearing/noise in right ear for 6 months and now have recurrent episodes of posterior scleritis in left eye. Having read the latest Vasc UK newsletter mentioning Cogans I googled it and GPA (WG which I have) can cause it. I also am suffering from painful joints/muscles & cramp feet & fingers. I am seeing Consultant Vascy in 2 days in a joint Rheumy/Renal clinic. I'm on Cell-Cept 1500mgs & pred 5mgs. Anyone out there with similar symptoms??

9 Replies

oldestnewest
  • I ,too, am having painful joints/muscles & cramp feet & fingers. my ankles feel broken. I'd be interested in seeing others' replies.

    sandra.

  • John suffers with cramps in the feet and ankles quite often, he also has pain occasionally on the top of his feet which at times can be very painful. John suffered eye problems in the early days but does not now. As Sandra has said it will be interesting to see other replies.

  • I don't have GPA/WG but Episcleritis was the first symptom that developed for my Vasculitis and was the last to go when I moved into remission. I've used it once as a measure of whether I was about to flare; despite my CRP not being elevated we temporarily raised my steroids for a couple of weeks and that sorted my eyes out, no flare.

    I only really had joint & muscle pain when I was first Ill. I did get cramps but since I was also on quite a high dose of statins we wondered if that was partly responsible. We reduced my statin dose and since then I've rarely suffered.

    Oh I'm also on Mycophenolate / Cell Cept and I think I'm right in saying that John is too Susan ? Not sure whether cramps are a recognised side effect of that drug.

  • It does not say anything about cramps in the BNF, but Mycophenolate can cause some joint pains in some cases. Statins have quite a lot of very different side effects. John would not take Statins. (believe it or not he can be difficult sometimes) :-) John's main complaint at the moment is the unexplained pain in the top of his foot that comes and goes but can be very painful at times.

  • I wondered if you would mind sharing your reasons for not taking the Statins please? I am on them and was under the impression that for people with vasculitis (with increased risk of stroke etc.) they were a good idea but since you are medically trained I was interested.

  • Hi there

    I think we have some similar symptoms as mine started with eye problems, hearing loss etc. I have the diagnosis of WG in remission now (following Rituximab infusions and methotrexate), but do have a lot of joint pain in my knees, ankles and feet and now my shoulders have started up as well, especially if I do a bit of lifting. I am on Myfenax and did see the rheumy to check if it was rheumatoid arthritis but they decided it was just osteoarthritis so nothing really to be done. I must say though more and more people seem to be complaining about the foot pain and I do find that quite hard to cope with as I have to travel a lot for work. The consultants don't seem to take this very seriously (I suppose it isn't life threatening so understandable) or perhaps just don't really have a solution. I hope you have a useful visit to the clinic and let us know how you get on. Anybody with any solutions to the joint pain please let us know.

  • Hi Mishy thanks for reply. I saw the Rheumy Doc today and he is doing an urgent referral to Manchester Eye Hosp, I had an excruciating nasty attack in early hours this am and I wanted to rip my left eye out. He thinks my joint pain is osteoarthritis but I'm sure its something else as well due to cramps etc which I have been prescribed Na Bicarbonate 500mgs twice daily when bad...it does help.The Doc increased the steroids up to 20mgs (groan I was down to 5 mgs)...ah well I'll take it just to hopefully get rid of pain behind eye. I'm also on statins & ramipril for B/P. Have you tried Ibuprofen gel rubbed into joints I do find it helps and the Rheumy Doc advised me to carry on with it...managed to wriggle out of a steroid injection into thumb as I am a coward...a typical nurse!!! Good luck

  • I have wg and one of my first symptons was ear problems, fluid in ears, vertigo etc. I too have joint pain which is almost unbearable, especially in my feet, as someone said, its like broken ankles, i ache all over and cant get any relief. Im off pred now and having 6 monthly infusions of rituximab, which has given me a new lease of life. I suppose on the bigger scale of things, the joint pain seems minor, my dr doesnt seemed to be interested in it.

  • Hi Kate, I totally agree with you that the pain I experience in my feet & fingers are not just due to osteoarthritis (which I seem to have in right thumb & right big toe..because they are swollen) I am finding it difficult to open cans with a pull tag on my dog's tins & water bottles I experience cramp....`` today another patient at clinic opened my water bottle because of cramp in my hands. The pain is such an ache that I often rest my feet in a bowl of warm water and then apply some Ibuprofen gel...it seems to ease it somewhat. Going for a dog walk is painful too and I find shoes with heels impossible when I have pain, but my toes are not swollen they look fine the pain seems to be under the pads underneath & on top of my toes and hand,s quite often have left knee pain. My vascy Doc thought I might have gout but the blood test was normal and I very rarely drink port!!! (just a glass with blue cheese at Xmas!) Hey ho the Rheumy Doc said I may need a change of treatment if the Mycophenolate is not suppressing this disease (WG)....just a bit scared at the alternatives. Thank you for replying t`````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````````

You may also like...